MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125300-28
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was returned for analysis.The reported stent dislodgement was confirmed.The reported difficult to remove (sheath) and difficulty to remove (stylet) was unable to be confirmed due to the condition the device was returned for analysis.The reported difficulty to remove (hoop) could not be confirmed as the dispenser hoop was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It should be noted that the xience alpine everolimus eluting coronary stent system instruction for use (ifu) lists the sheath removal to be performed prior system preparation.Additionally, it should also be noted the ifu states: remove the product mandrel and protective stent sheath by grasping the catheter just proximal to the stent (at the proximal balloon bond site), and with the other hand, grasp the stent protector and gently remove distally.If unusual resistance is felt during product mandrel and stent sheath removal, do not use this product and replace with another.In this case, it appears the ifu deviations related to prepping the device prior to sheath removal and excessive force may have contributed to the reported stent dislodgement.The investigation was unable to determine a conclusive cause for the reported difficulty to remove from the hoop.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that before use, resistance was felt removing the 3.0x28mm xience alpine stent delivery system (sds) from its dispenser coil.The sds was then prepped before removing the protective sheath and stylet.Resistance was felt with both the protective sheath and stylet during removal and force was applied.The stent on the sds dislodged onto the stylet when the protective sheath and stylet were removed.The sds was not used and there was no patient involvement.The procedure was completed using an unspecified device.There was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Internal file number: (b)(4).Conclusion code 67 was removed.Evaluation summary: the investigation determined the reported difficulty appear to be related to operational circumstances and deviations from the instructions for use.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was received: there was not resistance felt when removing the 3.0x28mm xience alpine stent delivery system from its dispenser coil.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8405174
Report Number2024168-2019-01853
Device Sequence Number1858663
Product Code NIQ
UDI-Device Identifier08717648199370
UDI-Public08717648199370
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2020
Device Catalogue Number1125300-28
Device Lot Number7032341
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/22/2019
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1